Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 19, 2016, 8:09 PM EDT for Rockdale County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 8:09 PM EDT (00:09 UTC)
- Expired
- Jul 19, 2016, 8:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Rockdale County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WWUS82 KFFC 200009
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT TUE JUL 19 2016
GAZ046-048-055-057-200045-
HENRY GA-NEWTON GA-CLAYTON GA-ROCKDALE GA-
809 PM EDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY...WESTERN
NEWTON...NORTHEASTERN CLAYTON AND ROCKDALE COUNTIES UNTIL 845 PM
EDT...
AT 808 PM EDT...A STRONG THUNDERSTORM WAS OVER LITHONIA...OR 8 MILES
WEST OF CONYERS...MOVING SOUTH AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. FLASH FLOODING
IS ALSO POSSIBLE.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...CONYERS...COVINGTON...STOCKBRIDGE...PORTERDALE...OAK
HILL... ALMON...MAGNET...EAGLES LANDING...HIDDEN VALLEY
PARK...FLIPPEN...MILSTEAD... RICHARDSON
PARK...REX...KELLEYTOWN...LAKE SPIVEY...ELLENWOOD AND PANOLA
MOUNTAIN STATE PARK.
LAT...LON 3364 8431 3365 8426 3365 8425 3363 8424
3363 8423 3365 8421 3363 8418 3364 8415
3362 8411 3366 8409 3370 8397 3357 8384
3341 8427
TIME...MOT...LOC 0008Z 349DEG 16KT 3371 8416
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:55 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 19, 2:55 PM EDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 PM EDT TUE JUL 19 2016 .SHORT TERM /Tonight through Wednesday Night/... Models in general agreement with the H5 high building over the middle of the country putting the CWA in a weak northwest flow. What the models disagree on is how far the surface boundary...currently over KY/TN...moves into the state which would bring a little more stable air into the CWA for Wednesday afternoon. The NAM keeps it out of the state while the GFS puts it into central GA Wednesday. GFS has been pushing this back in time with each run and am leaning toward a NAM solution. Will therefore keep chance pops across central GA Wednesday afternoon and slight chance north with the exception of the mountains where differential heating on the slopes should keep a least a chance of tsra during the afternoon. Although max temps on Wednesday will be mostly in the mid 90s...heat index values will be below advisory criteria. 17 .LONG TERM /Thursday through Tuesday/... No changes from previous forecast. Previous long term discussion follows... 39 LONG TERM /Wednesday Night through Monday/... Again looking at large...east-west oriented upper ridge as primary feature in CONUS weather pattern during long term period. Ridge just a tad weaker than earlier forecasts but still will steer flow around the central and mid-south states. Could see a batch of moisture on the periphery of ridge...associated with overnight storms and weak lift thurs and thurs night in the state but not hanging my hat on anything widespread. Hard to see any real drying in this current set of models. Have kept chc pops in the afternoon and slight chc pops in the evening and overnight thru fcst. Still no signs of tropical development in Atlantic basin. Would be nice to see some shift in that pattern if only to allow a few weak storms into the Gulf to increase rainfall and drop temps here. This spotty convection is not helping relieve growing drought conditions. SNELSON && .AVIATION... 18Z Update... Band of convection moving across CSG/MCN areas...should be out of both areas by mid afternoon. Expect scattered tsra to develop across north GA and move into central GA later this afternoon with all activity diminishing after sunset. Some drier air moving into the CWA Wednesday but could see isolated to scattered tsra develop again Wednesday afternoon. Winds will be light west to northwest through the forecast. //ATL Confidence...18Z Update... Medium on convection. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 96 73 95 / 50 20 20 20 Atlanta 73 94 74 95 / 50 20 20 20 Blairsville 67 92 67 90 / 50 40 20 30 Cartersville 71 96 72 95 / 50 20 20 20 Columbus 74 96 75 97 / 50 30 20 20 Gainesville 71 94 72 93 / 50 20 20 20 Macon 72 96 73 97 / 50 30 20 30 Rome 72 97 71 97 / 50 20 20 20 Peachtree City 71 95 72 95 / 50 20 20 20 Vidalia 74 96 74 95 / 50 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....39 AVIATION...17
Hazardous weather outlook, Jul 19, 10:38 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1038 AM EDT TUE JUL 19 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1038 AM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA... MAINLY BETWEEN 1PM AND 10PM. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE. WEATHER HAZARDS EXPECTED... WIND GUSTS BETWEEN 45 AND 65 MPH... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN ARE THE MAIN STORM THREATS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE ISOLATED AREAS OF DAMAGING WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA...OR ON TWITTER USING THE HANDLE AT NWSATLANTA OR HASHTAG GAWX.
In the hours before
Special weather statement, Jul 19, 7:20 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE JUL 19 2016
GAZ036>038-049-050-192345-
MORGAN GA-OGLETHORPE GA-OCONEE GA-GREENE GA-CLARKE GA-
720 PM EDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHWESTERN
OGLETHORPE...EASTERN OCONEE...NORTHWESTERN GREENE AND SOUTHEASTERN
CLARKE COUNTIES UNTIL 745 PM EDT...
AT 720 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITEHALL...OR NEAR
ATHENS...MOVING SOUTHWEST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WATKINSVILLE...WINTERVILLE...CRAWFORD...ARNOLDSVILLE...BISHOP...MAXEY
S... WHITEHALL...ATHENS-CLARKE COUNTY...BARNETT
SHOALS...FARMINGTON... WRAYSWOOD...STATE BOTANICAL GARDEN OF
GA...DUNLAP AND HUTCHINGS.
LAT...LON 3399 8334 3392 8315 3364 8321 3377 8352
TIME...MOT...LOC 2320Z 028DEG 21KT 3391 8329Local storm report, Jul 19, 7:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG FAIRBURN 33.57N 84.58W
07/19/2016 FULTON GA EMERGENCY MNGR
AT LEAST 6 TREES DOWN ACROSS SW PART OF COUNTY ALONG
WITH INITIAL REPORTS OF LARGE HAIL.
&&
EVENT NUMBER FFC1600532
BAKERSpecial weather statement, Jul 19, 7:44 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT TUE JUL 19 2016
GAZ038-039-051-200015-
TALIAFERRO GA-OGLETHORPE GA-WILKES GA-
744 PM EDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHEASTERN
OGLETHORPE AND SOUTHWESTERN WILKES COUNTIES UNTIL 815 PM EDT...
AT 744 PM EDT...A STRONG THUNDERSTORM WAS NEAR WASHINGTON...MOVING
SOUTHWEST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...RAYLE...SHARON...NEWTOWN...CELESTE...LUNDBERG...SANDY
CROSS... CARTERS GROVE...RAYTOWN...PHILOMATH AND FICKLIN.
LAT...LON 3353 8274 3366 8295 3368 8297 3368 8298
3371 8303 3385 8286 3377 8267
TIME...MOT...LOC 2344Z 028DEG 19KT 3375 8281Special weather statement, Jul 19, 7:53 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT TUE JUL 19 2016
GAZ033-044-045-054-055-200030-
DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-FAYETTE GA-
753 PM EDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...NORTH
FULTON...SOUTH FULTON...CLAYTON AND NORTHERN FAYETTE COUNTIES UNTIL
830 PM EDT...
AT 753 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST POINT...OR NEAR
ATLANTA...MOVING SOUTH AT 20 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...JONESBORO...EAST POINT...UNION CITY...FOREST
PARK...RIVERDALE... COLLEGE
PARK...FAIRBURN...MORROW...HAPEVILLE...LAKE CITY...GRANT PARK-ZOO
ATLANTA...HARTSFIELD-JACKSON AIRPORT...TURNER FIELD...LAKEWOOD
PARK... SWEET AUBURN...LAKE SPIVEY...WEST END...SIX FLAGS OVER
GEORGIA AND CASCADE HEIGHTS.
LAT...LON 3372 8459 3379 8453 3375 8433 3349 8428
3348 8429 3347 8429 3360 8469
TIME...MOT...LOC 2353Z 356DEG 19KT 3370 8445Local storm report, Jul 19, 8:02 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG ROOSTERVILLE 33.40N 85.18W
07/19/2016 HEARD GA 911 CALL CENTER
MULTIPLE TREES DOWN ALONG WITH OTHERS REPORTED ACROSS
THE COUNTY.
&&
EVENT NUMBER FFC1600533
BAKERSpecial weather statement, Jul 19, 8:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT TUE JUL 19 2016
GAZ046-048-055-057-200045-
HENRY GA-NEWTON GA-CLAYTON GA-ROCKDALE GA-
809 PM EDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY...WESTERN
NEWTON...NORTHEASTERN CLAYTON AND ROCKDALE COUNTIES UNTIL 845 PM
EDT...
AT 808 PM EDT...A STRONG THUNDERSTORM WAS OVER LITHONIA...OR 8 MILES
WEST OF CONYERS...MOVING SOUTH AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. FLASH FLOODING
IS ALSO POSSIBLE.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...CONYERS...COVINGTON...STOCKBRIDGE...PORTERDALE...OAK
HILL... ALMON...MAGNET...EAGLES LANDING...HIDDEN VALLEY
PARK...FLIPPEN...MILSTEAD... RICHARDSON
PARK...REX...KELLEYTOWN...LAKE SPIVEY...ELLENWOOD AND PANOLA
MOUNTAIN STATE PARK.
LAT...LON 3364 8431 3365 8426 3365 8425 3363 8424
3363 8423 3365 8421 3363 8418 3364 8415
3362 8411 3366 8409 3370 8397 3357 8384
3341 8427
TIME...MOT...LOC 0008Z 349DEG 16KT 3371 8416The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:24 PM EDT | Special Weather Statement | FFC | Newton, Walton | 36 min |
| Jul 20, 3:05 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Jul 20, 3:34 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 20, 4:18 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
| Jul 20, 4:43 PM EDT | Special Weather Statement | FFC | Bleckley | 32 min |
| Jul 20, 5:06 PM EDT | Special Weather Statement | FFC | Houston | 24 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | FFC | Bleckley | 32 min |
| Jul 20, 5:29 PM EDT | Special Weather Statement | FFC | Spalding | 31 min |
| Jul 20, 5:33 PM EDT | Special Weather Statement | FFC | Dodge | 27 min |
| Jul 20, 5:39 PM EDT | Special Weather Statement | FFC | Houston, Peach | 36 min |
| Jul 20, 6:06 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Jul 20, 6:14 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| Jul 20, 7:00 PM EDT | Special Weather Statement | FFC | White | 30 min |
| Jul 20, 7:03 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jul 20, 7:40 PM EDT | Special Weather Statement | FFC | Butts | 35 min |
| Jul 20, 7:54 PM EDT | Special Weather Statement | FFC | Candler | 36 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.